Wednesday, June 22, 2022
HomeExclusiveHow Often Can You Take Excedrin Migraine

How Often Can You Take Excedrin Migraine

Limit The Use Of All Pain Medicines

Your Migraine Survival Kit | Brought to You By Excedrin®
  • Do not use prescription pain medicine for headaches for more than nine days in a month.
  • Do not use non-prescription pain medicine for more than 14 days in a month.

This report is for you to use when talking with your healthcare provider. It is not a substitute for medical advice and treatment. Use of this report is at your own risk.

02/2013

Excedrin Migraine Caplets Or Geltabs

Active ingredients: Acetaminophen 250 mg + Caffeine 65 mg + Aspirin 250 mg

Inactive Ingredients: benzoic acid, carnauba wax, FD&C blue #1, hydroxypropylcellulose, hypromellose, light mineral oil, microcrystalline cellulose, polysorbate 20, povidone, propylene glycol, simethicone emulsion, sorbitan monolaurate, stearic acid, titanium dioxide

Excedrin migraine Migraine uses:

Excedrin migraine Migraine Directions of Use:

  • Do not use more than directed. If symptoms persist or worsen, ask your doctor
  • Drink a full glass of water with each dose
  • Adults: Take 2 caplets with a glass of water. Do not take more than 2 caplets in 24 hours, unless directed by a doctor.
  • Under 18 years of age: Ask a doctor

Keep out of reach of children.

In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

Other information:

  • store at at room temperature 20°-25°C
  • close cap tightly after use
  • read all product information before using. Keep box for important information

Excedrin-Migraine Warnings

Reyes syndrome

Children and teenagers who have or are recovering from chicken pox or flu-like symptoms should not use this product. When using this product, if changes in behavior with nausea and vomiting occur, consult a doctor because these symptoms could be an early sign of Reyes syndrome, a rare but serious illness.

Medication overuse headache warning

Allergy alert

What Are Some Alternatives To Excedrin Migraine

As far as other OTC options go, NSAIDs are generally first line for treating migraines, including and . is also FDA-approved for migraines, and it is formulated for faster onset of relief.; As with NSAIDs like aspirin, these products also carry a risk of stomach bleeding. A comparison of Excedrin Migraine and Advil Migraine is available here.

Read Also: Migraine Headaches Fever

Can I Take Excedrin Every 4 Hours

Adults and children over 12 years old are able to take 2 tablets every 6 hours , with a maximum of 8 tablets in 24 hours . Excedrin Migraine, on the other hand, is FDA-approved for migraine relief, and adults 18 years and older are able to take a maximum of 2 tablets in 24 hours .

Drugs To Prevent Migraine

designandeye: How Often Can You Take Excedrin

If daily medication is considered necessary to prevent migraine during pregnancy, the lowest effective dose of propranolol is the drug of choice.9 Low dose amitriptyline is a safe alternative.9 There are no reports of adverse outcomes from pizotifen used during pregnancy or lactation, although it is less often used than the drugs above.

In contrast, sodium valproate, should not be taken during pregnancy for migraine as there is a high risk of fetal abnormalities. Indeed, women prescribed sodium valproate for migraine must use effective contraception.

Topiramate should not be used for migraine during pregnancy and breastfeeding as there are insufficient data regarding safety.

You May Like: Can A Migraine Cause A Fever

What Happens To Migraine During The Second Trimester Of Pregnancy

Generally speaking, thats the time when migraine improves. It becomes less frequent and less severe, likely due to associated hormonal changes. Thats the good news.

For an unfortunate minority, severe migraine may persist throughout pregnancy. This can be a difficult situation due to medication limitations, although there are some safe non-medication and medication options available.

Why Was It Discontinued

Earlier this year, GlaxoSmithKline , the manufacturer of Excedrin, temporarily paused production of Excedrin Migraine and Excedrin Extra Strength. They did so as a precaution to resolve an inconsistency in how the ingredients were weighed. As of this month, GSK has resumed production and you should start seeing these products back on the shelves shortly.

Read Also: What Piercing Is For Migraines

Is Excedrin Being Taken Off The Market

Has Excedrin extra strength been discontinued? We have not discontinued any Excedrin products, including Excedrin Extra Strength. While our large count bottles arent available right now, our 24 count bottles are available for sale and safe to use as directed. Please call us directly at 1-800-468-7746 for more info.

Medicines For An Acute Migraine Attack

How to Treat Migraines & Head Colds : How to Get Rid of a Visual Migraine

Theres currently no cure for migraines, although a number of treatments are available to help ease the symptoms.

Most people find that sleeping or lying in a darkened room is the best thing to do when having a migraine attack.

Others find that eating something helps, or they start to feel better once theyve been sick.

It may take time to work out the best treatment for you. You may need to try different types or combinations of medicines before you find the most effective ones.

Doctors recommend a stepped approach to treatment for acute migraine attack; that is, trying the simplest remedy first. If this fails to manage your pain as a general rule on 3 consecutive occasions then you should try the next treatment.

  • Step 1. Simple pain relief medicine alone

Most simple pain relief medicines are available to buy over-the-counter in pharmacies and supermarkets.

Many people who have migraines find that over-the-counter painkillers, such as acetaminophen , aspirin and ibuprofen , can help to reduce their symptoms.

They tend to be most effective if taken at the first signs of a migraine attack, as this gives them time to absorb into your bloodstream and ease your symptoms.

Its not advisable to wait until the headache worsens before taking painkillers as its often too late for the medication to work. Soluble painkillers like Advil-Migraine are a good alternative because theyre absorbed quickly by your body.

  • Step 2. Simple pain reliever and medicine for nausea and vomiting

You May Like: Piercing Helps With Migraines

What Are Excedrin Migraine Coated Caplets For

Excedrin Migraine pain reliever caplets are designed specifically to help treat migraine headaches. These pain relief tablets are also FDA-approved to treat symptoms including pain, photophobia, nausea, phonophobia and related conditions.

If you are looking for fast pain relief from your toughest migraine pain and symptoms, all without a prescription, you should consider trying Excedrin Migraine Coated Caplets.

How Should I Take Excedrin Migraine

Excedrin Migraine is typically taken right away, when symptoms first begin. Adults can take 2 caplets or gel tabs with a glass of water in any 24-hour period unless directed by a healthcare provider. For some people, Excedrin Migraine can start relieving migraine pain in as little as 30 minutes.

For children or teenagers under 18 years of age, youll want to talk to a provider before use. Since Excedrin Migraine contains aspirin, there is a risk of Reyes syndrome, a rare but serious illness that can occur if children or teenagers who have had a recent viral infection like chickenpox or the flu use Excedrin Migraine. Also, avoid giving aspirin or aspirin-containing products to children under 12 years old.

Recommended Reading: Does Daith Piercing Really Work For Migraines

If Theyre The Same Medication Why Can I Only Take 2 Tablets Of Excedrin Migraine But I Can Take 8 Tablets Of Excedrin Extra Strength

Combination pain relievers used to treat migraines, like Excedrin Migraine, can cause medication overuse headaches, also known as rebound headaches. If you frequently take a pain reliever for migraines and/or exceed the recommended daily dosage, you can get a medication overuse headache once the pain relief wears off, prompting you to take even more medication. Over time, this can lead to shorter periods of pain relief and recurrent chronic headaches. The dosage recommendation for Excedrin Migraine is to help prevent this from happening.

By signing up, I agree to GoodRx’sterms of service andprivacy policy, and to receive marketing messages from GoodRx.

Before Taking This Medicine

Excedrin Extra Strength Pain Reliever 200 caplets

Do not give Excedrin to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.

You should not use Excedrin if you are allergic to acetaminophen , aspirin, caffeine, or any NSAIDs .

Aspirin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking Excedrin.

Ask a doctor or pharmacist if it is safe for you to take Excedrin if you have other medical conditions, especially:

  • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;

  • asthma or seasonal allergies;

  • if you use medicine to treat glaucoma or prevent blood clots.

If you take Excedrin to treat headache pain, seek medical attention if you have:

  • a headache so bad you have to lie down;

  • a headache that causes vomiting;

  • what feels like the worst headache you’ve ever had;

  • a headache that seems different from your usual headaches;

  • a headache every day;

  • a headache after coughing, bending, exercising, or head injury;

  • if you have never had migraines diagnosed by a doctor; or

  • if you are having your first headache after age 50.

Aspirin may be harmful to an unborn baby’s heart, and may also reduce birth weight or have other dangerous effects. Tell your doctor if you are pregnant or plan to become pregnant while you are taking Excedrin.

Don’t Miss: Midrinone

Immune Response To The Vaccine

As you know, the vaccine stokes an immune response. To the best of our knowledge, there is no reason to think that onabotulinumtoxinA impairs the immune response to any COVID-19 vaccine, thus being treated with itand the timing of that treatment relative to when the vaccine doses are givenshould not be clinically relevant, according to the papers authors.1

I Seem To Be Waking Up Earlier And Earlier Is It Normal To Sleep Fewer Hours As You Get Older

Yes. The amount of sleep needed is largely influenced by age. As we grow older, not only do we require less hours of sleep, but also less deep sleep. In fact, we need half as much deep sleep in our 60s as we did in our 20s. Also, the number of awakenings during the night increases as we age. If you find yourself waking too early and feeling tired by late afternoon, try going to sleep a bit later and getting up at the same time each morning. Avoid taking naps during the daytime. Keep in mind that the amount of sleep needed for each individual varies and changes, and feeling refreshed and alert after a good night’s sleep may have nothing to do with quantity just quality of the sleep you’re getting.

Also Check: What Tea Is Good For Migraines

What Are Some Other Side Effects Of This Drug

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Stomach pain or heartburn.
  • Upset stomach.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to your national health agency.

You may report side effects to the FDA at 1-. You may also report side effects at .

Can You Take Excedrin Migraine While Pregnant

What Does a Migraine Feel Like? – The Excedrin® Migraine Experience

No. I did for probably the first 10-12 weeks of this pregnancy, and while I dont think it did any damage, apparently it can cause miscarriages, so I would advise against it. Since Excedrin Migraine contains aspirin and aspirin is a blood thinner, you shouldnt take it. Im considering myself lucky for taking it that long and not suffering any consequences.

You can ask your doctor about this, but thats what I did. I see like 10 different OBs, and they very rarely give me the same answer to a question . This is why I ended up taking Excedrin way longer than I should have while pregnant.

One doctor thought that because it was acetaminophen, aspirin, and caffeine, it was fine, because they commonly put pregnant women with high blood pressure on aspirin, anyway. However, after taking it those 10-12 weeks, I went back and saw another doctor.

They do prescribe aspirin for that reason, but its at a much lower dosage than the amount thats in Excedrin Migraine. There is way too much aspirin in Excedrin Migraine for pregnant women. The first doctor failed to mention that.

Headaches in pregnancy are common, and if you have migraines already, it can either make them better or worse. For me, it got worse. I was always taking Excedrin, and it wasnt even working. In the first 18 weeks of my pregnancy, I stayed home from work three times because of migraines. They were so bad that they were causing me to throw up.

Recommended Reading: What Piercing Is For Migraines

Caffeine: A Key Ingredient To The Excedrin List

You may have heard that caffeine can cause or exacerbate headaches, and if so, youre probably wondering why theres caffeine in most Excedrin products.

Its true that caffeine can be a headache trigger in certain situations, but thats far from the full story.

Caffeine is referred to as an analgesic adjuvant. This means that it helps to boost the effects of certain pain relievers. In the case of Excedrin, caffeine boosts the pain-relieving effects of aspirin and acetaminophen making these medicines up to 40% more effective.

Thats why youll find caffeine in almost all Excedrin products. Only Excedrin PM Headache does not contain caffeine, as caffeine consumed too close to bedtime can keep you from getting a good nights sleep.

Excedrin Overdose Risk No : Liver Damage

Over time, doses of acetaminophen that exceed the recommended dose can lead to liver damage, says the U.S. National Library of Medicine . This painkiller is found in many over-the-counter and prescription products, often in combination with other drugs, to treat a laundry list of symptoms and conditions, including allergy, colds and the flu. If you aren’t aware of all the ingredients in all of your other medications, you can inadvertently end up taking too much acetaminophen at the expense of your liver.

Follow your doctor’s instructions, read labels and never take more than the label limit. Even a bit too much acetaminophen can lead to liver damage, the U.S. Food and Drug Administration warns. At first, liver damage causes only vague symptoms, such as nausea and flu-like malaise, so it’s easy to miss but can develop into liver failure or death.

Read more: Just What’s in Excedrin Migraine?

Also Check: What Piercing Is For Migraines

What Is Excedrin Migraine

is an OTC combination medicine used to treat mild to moderate migraine headaches. It contains acetaminophen, aspirin, and caffeine, which work together to treat pain in different ways.;

  • is a pain reliever that works in the central nervous system.;
  • , a non-steroidal anti-inflammatory medication, works by blocking chemicals that cause pain and inflammation.;;
  • Caffeine amplifies the pain-relieving effects of acetaminophen and aspirin, increasing their potency by as much as 40%. This means that you can achieve the same result but with lower doses. It also helps narrow the blood vessels that become enlarged during a migraine, restricting blood flow and helping with pain relief.;;

How The Active Ingredients In Excedrin Products Work Together To Stop Headaches

Excedrin Tension Headache Aspirin Free Caplets For Head ...

Evidence suggests that the use of combination analgesics such as Excedrin offer advantages in the treatment of headaches by targeting pain in more than one way.

Excedrins specialized formula contains two pain relievers plus an amplifier that work together to target head pain.;; Aspirin is a non-steroidal anti-inflammatory drug or NSAID.; Aspirin helps to block the production of pain signaling chemicals called prostaglandins.; The way in which acetaminophen works is still not well understood.; However, it is believed to elevate the pain threshold. This allows you to tolerate more pain, therefore providing pain relief. Finally, caffeine has been shown to increase the potency of aspirin and acetaminophen by up to 40 percent. This means less acetaminophen and aspirin is needed to relieve your migraine pain when combined with caffeine.

Acetaminophen, aspirin and caffeine, when taken as directed, provide clinically proven headache relief. Excedrin is a combination of these ingredients: two pain relievers, plus an amplifier to enhance the analgesic effect.

Acetaminophen, also known as paracetamol, should not be taken with other medicines that also contain acetaminophen.; Acetaminophen is contained in many medicines to treat pain, fever, symptoms of cold and flu, and sleep medicines.; Do not take more than recommended dose, as this may be harmful, including serious harm to your liver.; If you have liver or kidney disease, talk to your doctor before taking acetaminophen.

Read Also: How To Fake A Migraine To A Doctor

Excedrin Overdose Risk No : Rebound Headache

When you overdo it on headache remedies for a prolonged period of time, you can develop medication-overuse or rebound headaches, Grosberg says. “Most people who use Excedrin take one or two tablets and then, if they need to re-dose later, they will take another one or two,” he says. “The concern is not so much this type of redosing on an as-needed basis as it is using this type of medicine in a regular fashion for an extended period of time.”

It’s hard to say how much Excedrin is too much for any individual, but talking to your doctor and paying attention to ingredients, quantities and dosing instructions can make sure you treat your headaches as safely as possible.

RELATED ARTICLES

Popular Articles